Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 49, NWS Little Rock, AR

March 31, 2001White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 31, 2001, 4:00 PM CST for White County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2001, 4:00 PM CST (22:00 UTC)
Expired
Mar 31, 2001, 4:45 PM CST
In force
45 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County White County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 4:15 PM CSTHail 0.75Center Hill, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 312159
SVRLIT
ARC145-312245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST SAT MAR 31 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN CENTRAL ARKANSAS

* UNTIL 445 PM CST

* AT 354 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER ROSE BUD...MOVING SOUTHEAST AT 40 MPH.
  AT 355 PM CST...PEA SIZE HAIL WAS REPORTED IN ROSE BUD.  
  
* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCRAE AROUND 420 PM CST
  HIGGINSON AND SEARCY AROUND 425 PM CST
  GRIFFITHVILLE AROUND 435 PM CST
  GEORGETOWN AROUND 445 PM CST

&&

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

$$

LAT...LON 3536 9211 3525 9212 3506 9179 3513 9140


22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:40 PM CST, 20 minutes earlier.

Area forecast discussion, Mar 31, 3:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CST SAT MAR 31 2001

FORECAST CONCERNS: TEMPERATURES AND RAIN CHANCES

LATEST SFC DATA SHOWS COLD FRONT RUNNING FROM N-CNTRL AR BACK INTO
NERN TX. SCATTERED CONVECTION FIRED ALONG AND AHEAD OF THE COLD
FRONT EARLIER THIS AFTN AND CONTINUES OVER THE ERN HALF OF AR.

MODELS ARE FAIRLY SIMILAR WITH OVERALL FORECAST THRU THE PERIOD.
UPPER TROF PASSING TO THE NORTH OF AR WILL CONTINUE TO SHIFT EWD
OVER THE NEXT 24 HOURS. THIS WILL ALLOW UPPER RIDGE TO BUILD INTO
THE CENTRAL U.S OVER TIME AS A TROF FORMS ALONG THE WEST COAST IN
THE EXTENDED PD.

FOR TONIGHT...COLD FRONT WILL CONTINUE TO SHIFT EWD THRU THE REST OF
THE FA. WILL CARRY LINGERING POPS THIS EVENING FOR MY ERN ZONES.
COLDER AND DRIER AIR WILL FILTER IN OVERNIGHT AS CLOUDS DECREASE.
WINDS WILL DIMINISH LATER TONIGHT AS HIGH CENTER BUILDS IN FROM THE
PLAINS. LOOKS LIKE SPEEDS WILL STAY BELOW ADVY CRITERIA MOST
LOCATIONS THIS EVENING.

EXPECT A QUIET DAY ON SUNDAY AS SURFACE HIGH QUICKLY SLIDES ACROSS
THE FA. WINDS WILL GRADUALLY BECOME MORE SLY LATER IN THE DAY. WEAK
UPPER SYSTEM DROPPING SEWD IN THE UPPER FLOW WILL BRING INCREASING
HIGH CLOUDS TO THE REGION SUNDAY AFTN.

STALLED FRONT TO THE SOUTH OF AR WILL BEGIN TO LIFT BACK NWD INTO
THE FA SUNDAY NIGHT AND MONDAY. MODELS STILL SHOWING INCREASING WAA
AND ISENTROPIC LIFT SETTING UP OVER CNTRL AND SRN AR LATER SUNDAY
NIGHT AND SHIFTING NWD ON MONDAY. WILL CONTINUE TREND OF PREVIOUS
FORECAST AND CARRY SOME SMALL POPS OVER SRN HALF OF THE FA LATER
SUNDAY NIGHT AND EVERYWHERE MONDAY.

USED A BLEND OF THE NGM AND AVN MOS TEMPS FOR ALL PERIODS.

IN THE EXTENDED...RATHER ACTIVE PATTERN SETTING UP FOR THE FA. WEAK
FRONT WILL BRING A CHANCE OF SHRA/TSRA ON TUESDAY. GOOD WARMUP NOTED
ON WEDNESDAY. ANOTHER FRONT WILL MOVE SEWD AND STALL NEAR THE AR/MO
BORDER THURSDAY AND FRIDAY. THE FRONT WILL EVENTUALLY WORK FURTHER
SEWD ON SATURDAY.  ..44..

.LIT...NONE.

In the hours before

Special weather statement, Mar 31, 12:10 PM CST, 3 hours 50 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-010100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CST SAT MAR 31 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS THIS
AFTERNOON...

A COLD FRONT WAS LOCATED OVER WESTERN ARKANSAS AT MIDDAY. THE FRONT
WILL BE MOVING SOUTHEAST ACROSS THE STATE THIS AFTERNOON. AS THE
FRONT MOVES INTO WARM AND UNSTABLE AIR ALREADY IN PLACE OVER
ARKANSAS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP.

AT THE SAME TIME...COLD AIR ALOFT WILL BE ADDING TO THE INSTABILITY
OVER THE STATE. AS DAYTIME HEATING TAKES PLACE AND THE FRONT MOVES
ACROSS THE STATE...THERE EXISTS A POSSIBILITY OF SEVERE THUNDERSTORMS
THIS AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL AND DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY
BE NEEDED THIS AFTERNOON FOR POSSIBLE ACTIVATION.

EVERYONE IS URGED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS
AND REVIEW SEVERE WEATHER SAFETY RULES. KEEP ADVISED ON THE LATEST
WEATHER FORECASTS THIS AFTERNOON FROM YOUR NATIONAL WEATHER SERVICE.

32/44
Local storm report, Mar 31, 2:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 PM CST SAT MAR 31 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1225 PM    PARON                     AR   .75 INCH HAIL
03/31/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0100 PM    BRYANT                    AR   1.75 INCH HAIL
03/31/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0140 PM    10 NW HEBER SPGS          AR   .75 INCH HAIL
03/31/01   CLEBURNE                       HAIL REPORTED IN THE
                                          TOWN OF GREERS FERRY.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0155 PM    3 SW HEBER SPGS           AR   1.75 INCH HAIL
03/31/01   CLEBURNE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0156 PM    REDFIELD                  AR   .75 INCH HAIL
03/31/01   JEFFERSON                      REPORTED BY LAW
    %                                      ENFORCEMENT OFFICIAL.

0246 PM    BALD KNOB                 AR   .75 INCH HAIL
03/31/01   WHITE                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, Mar 31, 3:05 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
305 PM CST SAT MAR 31 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    SEARCY                    AR   .75 INCH HAIL
03/31/01   WHITE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0300 PM    JUDSONIA                  AR   1.75 INCH HAIL
03/31/01   WHITE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 12:13 PM CSTSevere Thunderstorm WarningLZKHot Spring47 min
Mar 31, 12:21 PM CSTSevere Thunderstorm WarningLZKSaline54 min
Mar 31, 1:15 PM CSTSevere Thunderstorm WarningLZKGrant, Saline60 min
Mar 31, 1:29 PM CSTSevere Thunderstorm WarningLZKCleburne, Van Buren46 min
Mar 31, 1:51 PM CSTSevere Thunderstorm WarningLZKJefferson54 min
Mar 31, 2:10 PM CSTSevere Thunderstorm WarningLZKWhite65 min
Mar 31, 2:54 PM CSTSevere Thunderstorm WarningLZKWoodruff66 min
Mar 31, 3:15 PM CSTSevere Thunderstorm WarningLZKWhite45 min
Mar 31, 3:34 PM CSTSevere Thunderstorm WarningLZKPrairie56 min
Mar 31, 4:37 PM CSTSevere Thunderstorm WarningLZKMonroe38 min
Mar 31, 4:44 PM CSTSevere Thunderstorm WarningLZKPrairie46 min
Mar 31, 5:43 PM CSTSevere Thunderstorm WarningLZKMonroe32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.